A case of fetal antıconvulsant syndrome wıth severe bılateral upper lımb defect. Perinatoloji Dergisi 2005;13(2):s355-355
- Kahramanmaras Sutcuimam University, Faculty of Medicine, Department of Obstetrics and Gynecology- Kahramanmaras TR
- Zekai Tahir Burak Women's Health Education and Investigation Hospital, Department of Genetics- Ankara TR
- Erciyes University, School of Medicine, Department of Obstetrics and Gynecology- Kayseri TR
- Kahramanmaras Sutcuimam University, Faculty of Medicine, Department of Orthopedic Surgery- Kahramanmaras TR
M Güven, Kahramanmaras Sutcuimam University, Faculty of Medicine, Department of Obstetrics and Gynecology- Kahramanmaras TR,
Yayınlanma Tarihi: 01 Nisan 2005
Çıkar çakışması bulunmadığı belirtilmiştir.
Women with epilepsy have a higher risk of having a dysmorphic child. Trimethadione, hydantoin, phenobarbital, primidone, valproic acid and carbamazepin are potential teratogens, which can cause diverse multiple congenital anomaly syndromes. We report on a fetus with bilateral upper limb defect whose mother received valproic acid and carbamazepin therapy during pregnancy. An emergency cesarean section for 23 year old epileptic pregnant woman presenting with convulsions was performed at 38 weeks of gestation. The neonate showed severe bilateral upper limb defect, short stature, narrow forehead, small upturned nose with depressed nasal bridge and tip, antevert nares, hyperthelorism, mid-face hypoplasia and micrognathia, long filtrum, thin upper lip and hyperconvex. Anticonvulsant drugs can cause severe birth defects, especially when used in combination.